Thank-you for requesting me. I have been a Vet tech for 30+ Years.
If you do not have Peroxide, it would be wise to get Bailey into the Vet asap to use Apomorphine to induce vomiting. Effexor is an anti depressant works on Serotonin in the brain. I have seen Serotonin Syndrome occur. This link goes over some of the problems we see: http://www.petpoisonhelpline.com/poison/effexor/ I would get her in so they can induce vomiting and monitor her for any further problems. Joan
The vet had told us it would be absorbed in her system in 30 minutes. So is inducing vomiting going to help at this point?
What they will do is an activated charcoal lavage and monitor her vitals. This medication can cause agitation, low temperature, high temeprature, seizures and other problems. I have seen some bad results with this type of medication. I just feel it would be wise because a charcoal lavage would help bind the toxins and monitoring temp and heart rate is very important. Joan
ok, thank you.
You are welcome the sooner she gets in they can start to detox her and then monitor her vitals. Please let me know how she does. Joan
We called the ASPCA poison control and they said the dose wasn't a fatal dose and to just monitor her for 6-8 hours so we didn't take her to the hospital. She is doing fine now. Thanks
We never know with a medication that is not given to a dog, if there will be any problems. I am glad she is doing well! Joan